Arkansas, 2006Flash Flood in Arkansas, August 21, 2006
August 21, 2006 · NWS LZK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 21, 3:57 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 21, 3:57 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
457 PM CDT MON AUG 21 2006
.UPDATE...
NEAR TERM...RECENT RADAR TRENDS INDICATE SOME DECREASE IN
INTENSITY SINCE 21Z. THE STRONGEST ACTIVITY APPEARS TO BE ALONG
THE POPE/CONWAY COUNTY LINE...AS RADAR SIGNATURES SUGGEST DAMAGING
WIND GUSTS ARE LIKELY.
55
&&
.PREV DISCUSSION.../ISSUED 314 PM CDT MON AUG 21 2006/
SHORT TERM...TONIGHT THROUGH FRIDAY
MAIN CONCERN IN THE NEAR TERM IS COVERAGE...INTENSITY...AND
DURATION OF CONVECTION THAT HAS DEVELOPED THIS AFTERNOON.
RECENT OBSERVATIONAL DATA INDICATES SCATTERED TO NUMEROUS
CONVECTIVE CELLS ACROSS THE WESTERN HALF OF THE FORECAST AREA.
ACROSS CENTRAL AND SOUTHERN PORTIONS OF THIS AREA...THE ACTIVITY
APPEARS TO BE DRIVEN BY SMALL SCALE FORCING. THE ACTIVITY NOW
AFFECTING NORTHWESTERN ARKANSAS IS ORGANIZED AT THE MESOSCALE
LEVEL...AND WILL LIKELY AFFECT ALL OF THE NORTHERN CWA BY EARLY
EVENING. DAMAGING WIND GUSTS ARE EXPECTED WITH THE STRONGEST
STORMS THOUGH EARLY EVENING.
MOST OF THIS ACTIVITY IS EXPECTED TO DIMINISH SHORTLY AFTER
SUNSET.
A WEAK SURFACE BOUNDARY LOCATED ACROSS SOUTHERN PORTIONS OF THE
FORECAST AREA WILL MOVE SLOWLY SOUTH THROUGH TUESDAY. SLIGHTLY
COOLER...AND MORE STABLE CONDITIONS IS EXPECTED TO SLOWLY FILTER
FROM NORTHEAST TO SOUTHWEST ACROSS THE FORECAST AREA THROUGH MID
WEEK.
LONG TERM...FRIDAY NIGHT THROUGH MONDAY
MODELS ARE RATHER CHAOTIC IN THEIR SOLUTIONS IN THE EXTENDED TERM.
THERE HAS BEEN LITTLE AGREEMENT BETWEEN THE MODELS FOR THE PAST
SEVERAL DAYS AND POOR CONTINUITY BETWEEN MODEL RUNS. OVERALL THE
MODELS SEEM TO BE HEADING FOR A SIMILAR SOLUTION...BUILDING A RATHER
FLAT RIDGE UP ACROSS THE SERN US LATE IN THE EXTENDED TERM...BUT
THEY DIFFER CONSIDERABLY ON HOW THEY GET THERE FROM THE PRESENT
PATTERN.
FOR THE EXTENDED FORECAST I AM GOING TO USE A BLEND OF THE MODELS
AND CONSIDER THE AREA TO BE UNDER A PREDOMINANTLY ZONAL FLOW
PATTERN...AND WILL ACCEPT THE SOLUTION OF A RIDGE BUILDING INTO THE
AREA FROM THE SOUTHEAST BY SUNDAY AND MONDAY.
DURING THE EXTENDED TIME FRAME...ITS LIKELY THAT SEVERAL SHORTWAVES
WILL PASS ACROSS THE FORECAST AREA. THE CURRENT EXTENDED FORECAST
HAS LOW POPS THROUGH MUCH OF THE PERIOD...AND I WILL GO AHEAD AND
LEAVE THIS AS IS. AT THIS TIME RANGE...AND WITH THE MODELS IN A STATE OF
DISAGREEMENT...ITS TOO DIFFICULT TO NAIL DOWN ANY AREAS WHERE THERE
WILL BE GREATER CHANCES FOR PRECIP. IN ADDITION...THE LOWER LEVELS
OF THE ATMOSPHERE WILL LIKELY BE FAIRLY MOIST SO AT THE VERY LEAST
DAYTIME HEATING SHOULD PROVIDE AMPLE CHANCES FOR ISOLATED AFTERNOON
CONVECTION.
ONE OTHER POINT OF CONSIDERATION IN THE EXTENDED TIME FRAME IS A COLD
FRONT THAT THE MODELS ARE BRINGING DOWN OVER THE WEEKEND. EARLIER
RUNS HAD THE FRONT APPROACHING THE AREA ON SATURDAY...AND NOW THE
MODELS ARE GENERALLY PUSHING IT INTO NRN ARKANSAS BY SUNDAY. ONCE
AGAIN THE MODELS ARE HANDLING THE FRONT DIFFERENTLY AFTER THIS
POINT...AND THERE HAS BEEN CONSIDERABLE VARIATION BETWEEN MODEL RUNS. AT
THIS TIME I AM NOT EVEN CERTAIN IF THIS FRONT WILL MAKE IT MUCH
FURTHER SOUTH THAN THE AR/MO BORDER. THE GFS AND EUROPEAN MODELS ARE
BLOWING THE FRONT RAPIDLY THROUGH THE STATE AND BUILDING THE
ASSOCIATED HIGH MUCH FURTHER SOUTH THAN THE DGEX...WHICH TAKES THE
ASSOCIATED SURFACE HIGH AND MOVES IT ACROSS THE GREAT LAKES REGION.
THE GFS AND EUROPEAN MODELS SEEM TO BE PUSHING THIS FRONT THROUGH
MUCH TOO AGRESSIVELY...SO AT THIS POINT I AM GOING TO BE A LITTLE
MORE CONSERVATIVE AND BRING IT INTO NRN AR AROUND SUNDAY MORNING AND
STALL IT OUT SOMEWHERE ACROSS THE NORTHERN THIRD OF THE STATE...AND
GRADUALLY PUSH IT BACK NORTH ON MONDAY. FRANKLY THIS IS A BEST GUESS
AT THIS STAGE AND I WOULD NOT BE SURPRISED IF I HAVE TO MAKE
WHOLESALE CHANGES TO THIS FORECAST PERIOD OVER THE NEXT SEVERAL
DAYS.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 21, 1:24 PM CST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
224 PM CDT MON AUG 21 2006
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
224 PM CDT MON AUG 21 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FROM MID AFTERNOON
TO EARLY EVENING.
SEVERAL SMALL SCALE BOUNDARIES ACROSS THE REGION...WILL PROVIDE A
FOCUS FOR THUNDERSTORM DEVELOPMENT...IN AN MODERATELY UNSTABLE
ENVIRONMENT.
DAMAGING WIND GUSTS ARE THE PRIMARY THREAT WITH SEVERE THUNDERSTORMS
THAT DEVELOP.
ALSO...DUE TO THE SLOW MOVEMENT OF THESE STORMS...LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE.
THE SEVERE THREAT WILL DIMINISH QUICKLY AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE WILL CONTINUE TO BE A CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH MUCH OF THE WEEK ASSOCIATED WITH OLD FRONTAL SYSTEMS OR
ASSOCIATED BOUNDARIES. ISOLATED STORMS WITH STRONG WIND GUSTS OR
LOCALLY HEAVY RAIN WILL REMAIN POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THROUGH 730 PM.
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK
ON CENTRAL ARKANSAS.
55
In the hours before
Special weather statement, Aug 21, 3:03 PM CST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
403 PM CDT MON AUG 21 2006
ARZ003-212145-
BOONE-
403 PM CDT MON AUG 21 2006
...STRONG THUNDERSTORM WILL AFFECT SOUTHERN BOONE COUNTY...
AT 400 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM BETWEEN
BELLEFONTE AND VALLEY SPRINGS...MOVING EAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BELLEFONTE...VALLEY
SPRINGS AND EVERTON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH...
HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING.
44
Local storm report, Aug 21, 4:25 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
525 PM CDT MON AUG 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND DMG LAMAR 35.44N 93.39W
08/21/2006 JOHNSON AR LAW ENFORCEMENT
TREES DOWN AT LAMAR...INCLUDING AT STILLWELL ROAD AND
COUNTY ROAD 5500.
0400 PM TSTM WND DMG 1 W JASPER 36.01N 93.21W
08/21/2006 NEWTON AR LAW ENFORCEMENT
TREES DOWN ACROSS HIGHWAY 74 WEST OF JASPER.
0457 PM TSTM WND DMG CONWAY 35.09N 92.45W
08/21/2006 FAULKNER AR LAW ENFORCEMENT
TREES AND POWERLINES DOWN CITY WIDE.
0503 PM TSTM WND DMG BLACKWELL 35.22N 92.85W
08/21/2006 CONWAY AR TRAINED SPOTTER
TREES DOWN. ONE INCH OF RAIN FELL IN 15 MINUTES.
&&
58Special weather statement, Aug 21, 4:30 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
530 PM CDT MON AUG 21 2006
ARZ023-024-212315-
CLEBURNE-VAN BUREN-
530 PM CDT MON AUG 21 2006
...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN VAN BUREN AND
CLEBURNE COUNTIES...
AT 525 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM
NEAR FAIRBANKS OR ABOUT 10 MILES EAST OF BEE BRANCH...MOVING EAST AT
15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
FAIRBANKS...HEBER SPRINGS...GREERS FERRY LAKE AND PEARSON. ANOTHER
STRONG STORM WAS NOTED NEAR GREERS FERRY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...
HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING.
44
Flash Flood, Baxter
- When
- August 21, 5:15 PM CST to 6:15 PM CST
- Where
- Baxter County, Cotter
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.287, -92.337 (the zone’s center; the record gives no point)
Heavy rains produced localized flash flooding near Cotter, where several county roads were impassible due to high water levels.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Arizona, August 21, 2006$400,000 · 60 kt wind · 3 events
- Damaging Winds and Lightning Strike in Oklahoma, August 21, 20061 injured · $91,000 · 70 kt wind · 17 events
- Lightning Strike in Arizona, August 21, 2006$100,000 · 1 event
- Flood and Damaging Wind in Georgia, August 21 to 22, 2006$75,000 · 50 kt wind · 2 events
- Damaging Wind in Mississippi, August 21, 2006$60,000 · 50 kt wind · 1 event
- Lightning Strikes in Tennessee, August 21, 2006$50,000 · 2 events
- Flash Flood in New Mexico, August 21, 2006$50,000 · 1 event
- Damaging Wind in Arizona, August 21, 2006$45,000 · 56 kt wind · 1 event
- Damaging Wind in Oklahoma, August 21, 2006$40,000 · 56 kt wind · 1 event
- Damaging Wind in Mississippi, August 21, 2006$30,000 · 53 kt wind · 1 event
- Damaging Wind in Arizona, August 21, 2006$30,000 · 62 kt wind · 1 event
- Flash Flood in New Mexico, August 21, 2006$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532080.